Anxiety Community
Cipralex(Lexapro) and weight gain
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cipralex(Lexapro) and weight gain

After reading these posts and I am starting to put two and two together and they are definitely looking like they are adding up to weight gain from Lexapro. I started on Lexapro in early July. I weighed in at about 178 at that time - 5'9 and worked out almost every day. While I was experiencing the start up side effects from Lexapro (about 4 weeks) I didnt work out but didnt gain any weight during that time. Anyway long story short - in the last month to 6 weeks I have put on about 12 lbs. Now granted I had a bad bought with bronchitis in October that set me back on my gym schedule for about 4 weeks but I am now back at the gym everyday for the past two weeks and really watching what I eat and still it appears like nothing is coming off. In fact I am gaining a bit again. Could it be muscle weight? perhaps but I am going to conduct a test over the next two weeks to see .....and chronicle the results here

1) Double cardio workouts 3 times a week - 1 in the morning and 1 in the evening (1 hour each) (approx 400 calories burned each)
2) Weight training - 2 times a week (no cardio on those days)
2) High protein - low carb diet - complete removal of complex carbs
3) Low sugar low fat

If I am unable to drop any weight after following this regime for 2 weeks then I am fully convinced it will be due to the med and will begin the process of weaning off it....

I will keep everyone posted.







Related Discussions
2 Comments Post a Comment
Blank
1937063_tn?1324243189
Lexapro was probably the shittiest drug I've ever taken besides Cymbalta.  I gained 8 pounds in 2 weeks and I knew it was the Lexapro because my eating habits haven't changed.  I talked to my doctor I got switched to Wellbutrin. It's not and SSRI but it is an appetite suppressant and seemed to have helped me more than the SSRIs I've taken.
Blank
1118884_tn?1338596450
Lexapro and most antidepressants cause weight gain.  It is an unfortunate side effect/
My memory of the week or so I could tolerate it, was a relief from pain.  A good thing, as I could resume an exercise routine. In my case it caused diarrhea...as an anal cancer survivor...this was enough to stop it immediately.

Ask your doctor which medicines are least likely to have this unwanted side effect.  Every system  is different and it may be that another drug would work for you without weight gain.

Last thing: it is a bit mysterious to me how some antidepressants cause an immediate bloaty weight gain (Elavil), and others sneak up on you ...Effexor gave me 50 lbs of extra weight in a year's time..lol.
Blank
Post a Comment
To
Recent Activity
1302038_tn?1401843053
Blank
TinaR10 commented on TinaR10's status
32 mins ago
1302038_tn?1401843053
Blank
TinaR10 commented on renae176's status
35 mins ago
1302038_tn?1401843053
Blank
TinaR10 Baby names picked. If its a... Comment
37 mins ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN